Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 76, NWS Amarillo, TX

June 22, 2014Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2014, 4:15 PM CDT for Beaver County, Oklahoma. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 4:15 PM CDT (21:15 UTC)
Expired
Jun 22, 2014, 5:15 PM CDT
In force
60 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:22 PM CDTTSTM WND DMG1 E Knowles, OKFIVE TELEPHONE LINES BLOWN DOWN IN KNOWLES.
Jun 22, 4:55 PM CDTHAIL 1.75Knowles, OKRELAYED FROM A REPORTER AT THE WOODWARD NEWS. TIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WUUS54 KAMA 222115
SVRAMA
OKC007-222215-
/O.NEW.KAMA.SV.W.0076.140622T2115Z-140622T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 515 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED 3 MILES EAST OF KNOWLES...OR 14 MILES SOUTHWEST OF         
  ENGLEWOOD...AND MOVING SOUTHEAST AT 15 MPH. ANOTHER DEVELOPING     
  THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF KNOWLES...AND            
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KNOWLES...            GATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3700 9999 3667 10000 3669 10026 3701 10030
      3701 10000
TIME...MOT...LOC 2114Z 294DEG 11KT 3687 10013

$$

JACKSON
3 follow-up statements
692 
WWUS54 KAMA 222129
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT SUN JUN 22 2014

OKC007-222215-
/O.CON.KAMA.SV.W.0076.000000T0000Z-140622T2215Z/
BEAVER OK-
429 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 515 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED 3 MILES SOUTH OF KNOWLES...OR 18 MILES SOUTHWEST OF 
ENGLEWOOD...MOVING SOUTHEAST AT 10 MPH.

A SIMILAR STORM PRODUCED HEN EGG SIZE HAIL IN CLARK COUNTY...KANSAS 
NEAR ENGLEWOOD AT 412 PM CDT.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  KNOWLES...            GATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3700 9999 3667 10000 3669 10026 3701 10030
      3701 10000
TIME...MOT...LOC 2129Z 294DEG 10KT 3683 10017

$$

JACKSON
841 
WWUS54 KAMA 222142
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT SUN JUN 22 2014

OKC007-222215-
/O.CON.KAMA.SV.W.0076.000000T0000Z-140622T2215Z/
BEAVER OK-
442 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 515 PM CDT...

AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED 6 MILES SOUTH OF KNOWLES...OR 18 MILES EAST OF 
BEAVER...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  KNOWLES...            GATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3700 9999 3667 10000 3669 10026 3701 10030
      3701 10000
TIME...MOT...LOC 2142Z 293DEG 10KT 3678 10019

$$

JACKSON
990 
WWUS54 KAMA 222156
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
456 PM CDT SUN JUN 22 2014

OKC007-222215-
/O.CON.KAMA.SV.W.0076.000000T0000Z-140622T2215Z/
BEAVER OK-
456 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 515 PM CDT...

AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED 8 MILES SOUTH OF KNOWLES...OR 17 MILES EAST OF 
BEAVER...MOVING SOUTH AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  KNOWLES...            GATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME ROTATION. TORNADOES CAN DEVELOP 
QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3700 9999 3667 10000 3669 10026 3701 10030
      3701 10000
TIME...MOT...LOC 2156Z 340DEG 19KT 3675 10021

$$

JACKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:46 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 22, 11:46 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1146 AM CDT SUN JUN 22 2014

.AVIATION...
SEVERAL FACTORS COULD IMPACT EACH TERMINAL OVER THE NEXT 24 HOURS.
THE FIRST WILL BE CONVECTION THIS AFTERNOON AND TONIGHT. KGUY HAS
THE BEST CHANCE TO BE IMPACTED AND HAVE INSERTED SHRA AFTER 02Z.
CHANCES ARE A LITTLE LOWER FOR KAMA AND KDHT...SO HAVE KEPT MENTION
OF VICINITY THUNDER. SHOULD A THUNDERSTORM MOVE OVER A TERMINAL THEN
BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE. THE NEXT FACTOR WILL BE
A COLD FRONT MOVING THROUGH THE PANHANDLES LATE TONIGHT. THIS FRONT
WILL TRANSITION WINDS FROM THE SOUTHWEST TO A NORTHERLY DIRECTION.
THE FINAL FACTOR WILL BE THE POTENTIAL FOR LOW CLOUDS TOMORROW
MORNING. HAVE LOWERED CEILINGS TO MVFR TOMORROW MORNING BUT IFR IS
NOT OUT OF THE QUESTION ESPECIALLY FOR KGUY.

&&

PREV DISCUSSION... /ISSUED 515 AM CDT SUN JUN 22 2014/

DISCUSSION...
BY AND LARGE...THE FORECAST REMAINS CLOSE TO PREVIOUS THINKING ON
CONVECTIVE ACTIVITY OVER THE NEXT SEVERAL DAYS. THE FOCUS REMAINS ON
THE POTENTIAL FOR HEAVY RAIN/POSSIBLE SEVERE THUNDERSTORMS THIS
EVENING AND TONIGHT ASSOCIATED WITH AN ADVANCING COLD FRONT.
THUNDERSTORM CHANCES LINGER THROUGH WEDNESDAY AS MOIST AIR REMAINS
IN THE REGION...AND THEN A MOSTLY DRY FORECAST WRAPS UP THE SECOND
HALF OF THIS WEEK.

TODAY AND TONIGHT...
ALL MODEL GUIDANCE AGREES ON CONVECTIVE ACTIVITY INITIATING ACROSS
SOUTHERN CO/KS THIS AFTERNOON AND THEN CONGEALING INTO AN MCS BY THE
EVENING. AT THE SAME TIME...A COLD FRONT WILL BE DIVING SOUTHWARD
THROUGH THE HIGH PLAINS. REINFORCED BY OUTFLOW FROM THE MCS TO OUR
NORTH...THE COLD FRONT SHOULD REACH THE OK PANHANDLE BY 00-03Z AND
OUR SOUTHERN COUNTIES BY 12Z MONDAY. THE VARIOUS MODELS DISAGREE ON
THE EXTENT OF THUNDERSTORM DEVELOPMENT ALONG THE FRONT...BUT THE
GREATEST CHANCES FOR PRECIPITATION WILL BE THE NORTHEASTERN HALF OF
THE CWA DUE TO PROXIMITY TO THE FRONT AND THE CO/KS MCS. ISOLATED TO
SCATTERED TSTMS ARE POSSIBLE LATE THIS AFTERNOON AHEAD OF THE
FRONT...MAINLY ACROSS THE OK PANHANDLE AND NORTHERN TX
PANHANDLE...WHERE DAYTIME HEATING AND LIFT AHEAD OF THE SHORTWAVE
COULD BREAK THE CAP AND TAP INTO 2000 J/KG OF CAPE AND NEAR 40KTS OF
0-6KM SHEAR. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH THESE
STORMS. THE THREAT TRANSITIONS TO PRIMARILY A HIGH WIND/HEAVY RAIN
SCENARIO AS THE FRONT/MCS OUTFLOW PUSHES SOUTH OVERNIGHT. MOIST
FORECAST SOUNDINGS...ELEVATED INSTABILITY ON THE ORDER OF 2000 J/KG
OF CAPE...PROJECTED PWAT VALUES OF 1.0-1.3 INCHES...AND A
STRENGTHENING LOW LEVEL JET AIMED STRAIGHT AT THE FRONT SUGGEST VERY
HEAVY RAINFALL CAN BE EXPECTED.

AFTER TONIGHT...IT APPEARS THAT SEVERAL PERIODS OF RAIN MAY BE
POSSIBLE ACROSS THE PANHANDLES THROUGH WEDNESDAY...THOUGH MUCH OF
THIS DEPENDS ULTIMATELY ON HOW TODAY'S MCS EVOLVES. THE FRONT IS
EXPECTED TO LINGER ACROSS THE AREA...WITH IT POSSIBLY FOCUSING TSTM
CHANCES FURTHER SOUTH OF US TOMORROW. SOUTHERLY SURFACE FLOW
ESTABLISHES ITSELF AGAIN BY TUESDAY...WITH ANOTHER SHORTWAVE IN THE
UPPER-LEVEL FLOW LIKELY TO TRIGGER STORMS OVER THE ROCKIES. NEXT
GREATEST CHANCE FOR RAINFALL WILL BE TUESDAY NIGHT AS TSTMS ROLL OUT
OF THE MOUNTAINS AND ENCOUNTER A DEVELOPING LLJ.

WITH THE AMOUNT OF UNCERTAINTY IN WHAT THE ATMOSPHERE WILL HAVE LEFT
TO GIVE AFTER THE NEXT FEW DAYS...ONLY SLIGHT CHANCE POPS WEDNESDAY
AND THEN A DRY FORECAST UNTIL SATURDAY. ADDING TO THE
UNCERTAINTY...THE GFS AND ECMWF CONTINUE TO STRUGGLE WITH THE UPPER
AIR PATTERN AFTER MIDWEEK. A DEEPENING TROUGH OVER THE WESTERN CONUS
IS NOW THE CONSENSUS...THOUGH THE GFS DISPLACES A STRONGER ZONAL FLOW
OVER THE DESERT SOUTHWEST WHILE THE ECMWF PINCHES PINCHES OFF THE
FLOW BY NEXT WEEKEND AND THE JET STREAM STAYS FURTHER NORTH. THE MORE
DYNAMIC SOLUTION OF THE GFS SPELLS WINDIER...HOTTER...AND DRIER FOR
THE PANHANDLES.

NF

FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS FOR THE TEXAS AND OKLAHOMA
PANHANDLES THIS WEEK DUE TO HIGHER FUEL MOISTURE CONTENT AND EXPECTED
HEAVY RAINS.

NF

HYDROLOGY...
LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS TONIGHT AND AGAIN ON
TUESDAY NIGHT WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING ACROSS
MAINLY THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES.

NF

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/09
Hazardous weather outlook, Jun 22, 4:02 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT SUN JUN 22 2014

OKZ001>003-TXZ001>020-231200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
402 PM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE NORTHERN PANHANDLES THIS
AFTERNOON. A FEW STORMS THAT DEVELOP WILL BE STRONG TO SEVERE...WITH
LARGE HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS TO 70 MPH THE
PRIMARY HAZARDS.

TONIGHT...SEVERE THUNDERSTORMS COULD AFFECT MUCH OF THE REST OF THE
PANHANDLES WITH THE POTENTIAL FOR HAIL TO THE SIZE OF QUARTERS...DAMAGING
WIND GUSTS IN EXCESS OF 70 MPH...AND VERY HEAVY RAINFALL WHICH COULD
LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES MONDAY THROUGH WEDNESDAY. A FEW STORMS THAT
DEVELOP DURING THIS TIME PERIOD WILL HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS. LOCALLY HEAVY RAINFALL COULD ALSO LEAD TO THE POTENTIAL FOR
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
LIMITED ACTIVATION AT TIMES THROUGH WEDNESDAY.

In the hours before

Special weather statement, Jun 22, 3:17 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN JUN 22 2014

OKZ003-222100-
BEAVER OK-
317 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAVER COUNTY UNTIL
400 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF KNOWLES...OR 17 MILES
NORTHEAST OF BEAVER...MOVING EAST AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KNOWLES...            GATE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 9999 3684 10000 3684 10041 3701 10042
      3701 10000
TIME...MOT...LOC 2018Z 251DEG 15KT 3697 10027

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:17 PM CDTSpecial Weather StatementAMABeaver43 min
Jun 22, 3:30 PM CDTSevere Thunderstorm WarningAMABeaver60 min
Jun 22, 4:32 PM CDTAreal Flood AdvisoryAMABeaver3 hr
Jun 22, 5:05 PM CDTSevere Thunderstorm WarningAMABeaver55 min
Jun 22, 5:43 PM CDTSevere Thunderstorm WarningAMABeaver62 min
Jun 22, 5:48 PM CDTFlash Flood WarningAMABeaver3 hr
Jun 22, 5:58 PM CDTTornado WarningAMABeaver17 min
Jun 22, 6:11 PM CDTTornado WarningAMABeaver49 min
Jun 22, 6:14 PM CDTSevere Thunderstorm WarningAMABeaver61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.